Write a review

Hyperpigmentation & Raised Areas on Light Ethnic Skin After Perlane Injections

I experienced raised areas & hyperpigmentation...

I experienced raised areas & hyperpigmentation after injections with the filler, Perlane. I did both my nasolabial folds to correct lines and replace volume, along with the corners of my mouth to correct their downturned appearance. Although I went to a very highly experienced plastic surgeon in my area, the injected areas on the right side (the left side appears fine) of my face look noticeably darker (like brown bruising) & raised.

I've had a bad experience with Perlane & I'm seeking advice on correcting the problem. The injections were done about 5 months ago in 2 different areas; nasolabial folds to diminish lines & replace lost volume and also around the downturned corners of my mouth to correct oral commissures. I went with Perlane because that's what my Dr. suggested. The left side of my face looks great, however, the right side is noticeably darker at the areas where the filler was placed. Those areas are slightly raised & have a hyperpigmented or bruised/brown appearance (I'm biracial w/ a medium olive skin tone). I have gone back twice & voiced my concerns to the doctor yet he says he doesn't see it. Trust me, it's extremely obvious. What could be wrong & why would only one side of my face react like this? What can I do? Thank you in advance.
Name not provided

I can't recommend someone who I wouldn't use again.

Was this review helpful?

Comments (7)

Oh I forgot to mention that I'm asian with darker skin tone. I had laser done multiple times with no hyperpigmentation effect.
  • Reply
I had restylane done on my nasolabial folds a year ago. And I have bad hyperpigmentation. The lines are more obvious than before I got it done. Totally regret it.
  • Reply

had perlane injected into cheeks to fill in the hollowness, i now have hyperpigmentation in the exact areas where the perlane was injected . the area looks like two large half moon dark spots
perlane should be removed from the market
please please don;t ever be talked into using this product my skin was beautiful before ,now i feel very self consicous and i can't cover the hyperpigmetation with makeup

  • Reply

Oh my perlane, I haven't heard others in the community mention they got hyperpigmentation from Perlane. Is it just at the injections site, did you ask your doctor what's up? Your story would be very helpful to the community. I made it easy for you to post, just click here.

Welcome to the community, we can't wait to hear more. 

Thanks,

-Britt

  • Reply
Hi - I got hyperpigmentation from restylane which markedly worsened when I had the restylane dissolved with hyaluronidase. Apparently a lot of hyperpigmentation can be traced back to a bruise. It is a form of inflammatory hyperpigmentation. I got hyperpigmentation from the bruising from restylane injections and the hyaluronidase brought more discolouration straight to the surface of my skin. It looks horrible and has a crepey texture to it. It has been 9 months and no improvement whatsoever. I am at a loss as to what to do. I am afraid of laser because everything seems to go wrong for me in a BIG way. Any thoughts on topicals that actually work?
  • Reply

I had Restylane in my nasal labial folds four years ago and it is still there! I'm really, really happy. So happy in fact, that I had the recommended Perlane injected under my eyes two and a half years ago and it's been a disaster. Firstly, my right eye puffed up enormously. The doc filled the other more and they were even. The right is now sore, black, puffy and I can see the area under my eye all the time, but more so at the end of the day. I am on packets of anti-histamines very day, use hyrdocortisone cream instead of moisturiser and have gone from being able to sue anything on my face, to being able to use nothing that doesn't make me itch and swell up. I'm so pleased with my mouth area, but the Perlane is not disappearing from under my eyes at all - and because one eye is so bad, people assume I have a black eye. It hurts too!

  • Reply
Hi! I have also hyperpigmentation from restylane injection, so you are not alone. I wonder how long it takes for the body to work this away.
  • Reply